Jump to content
Important Survey - Please Participate ×

I'm Phil


[ph...]

Recommended Posts

Hey there,

 

My name is Phil. I have been withdrawing from Benzos for about 3 months. At the most, I was taking around 30 mgs of Valium equivalent, but I was in Japan, so the doctor's had me on all kinds of illegal benzos. In fact, I did not even know what a benzo WAS until three months ago. When I hit tolerance, I started tapering. I had been using what I thought was harmless sleep / anxiety medicine for about 4 years - sleeping pills at low doses for about four years, and xanax for less than a year (.4 max per day, usually less).  I tried to stop cold turkey, felt terrible, and reinstated. Since then, I have been tapering. Now I am zero. I joined Benzobuddies because I have been reading the forums for a while, and following Dr. Ashton's advice (mostly) and I figured, since this might get rough in a few days, I might need to start posting. I appreciate any advice and tips.

 

Thanks!

 

Phil

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  Congratulations on getting off benzos!  This is not easy for most of us, but it is worthwhile in the end.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Post Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...